Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
135 Doctors are Online

On ramipril for high blood pressure. Will it be safe to stop medicine?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
I take rapipril for high blood pressure but no other medication. I was put on this tablet five months ago as all medications were reviewed by the surgery and this was the one that apparently best suited to me althoug I had not been having any problems with the previous medication. I suspect it is cheaper. However I really don't like the side effects and would like to stop taking medication altogether. I feel I was rushed into taking it in the first place. I will go and see my dr but wonder if I started to take it every other day in the meantime would that be OK with a view to weaning of it altogether.
Posted Sat, 1 Sep 2012 in Hypertension and Heart Disease
Answered by Dr. Mayank Bhargava 51 minutes later
Thanks for posting your query.
As you have positive family history of cardiac disease you should take prescribed medicines properly.
Ramipril (a ACE inhibitor) is most suitable and frequently prescribed medication. In helps in remodeling of heart which is beneficial factor for cardiac patient.
But ramipril is associated with multiple side effects.
You can take medicines from ARB's group i.e. Losartan/ Telmisartan/ olmesartan/ valsartan. All these medications have the similar effects with minimal side effects.
If there is requirement of medicine for control of blood pressure then it should be taken regularly and on daily basis. Raised blood pressure will slowly damage your kidney and you may face problem in future.
Worldwide, raised blood pressure and blood sugar are the commonest cause of Chronic kidney disease.
Put your query if you have.
Best regards,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor